People suffering from diabetes need to control their blood sugar levels by balancing the amount of sugar in their diet with insulin injections. As a result, many carry hypodermic needles, insulin bottles, medication, card or identity bracelet with them, indicating that they have diabetes.
If a person with diabetes on treatment has missed a meal or taken too much exercise, the concentration of sugar in the blood falls, and unconsciousness can follow. The aim of first aid in this situation is to restore the sugar/insulin balance as soon as possible.
If the patient is conscious and capable of swallowing, immediately give sugar lumps, a sugary drink, chocolate or other sweet food in order to raise the level of sugar in the blood. If the casualty is unconscious but breathing normally, place in the recovery position, and carry out general treatment for unconsciousness call 911 immediately.
IF VICTIM IS UNCONSCIOUS DO NOT GIVE ANYTHING BY MOUTH.